Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 28, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Apr 10, 2012, 1:59 PM EDT. It took effect at Apr 10, 2012, 11:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 1:59 PM EDT (17:59 UTC)
- In effect from
- Apr 10, 2012, 11:00 PM EDT
- Expired
- Apr 11, 2012, 6:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
149 WHUS72 KILM 101759 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 159 PM EDT TUE APR 10 2012 AMZ250-252-110300- /O.NEW.KILM.SC.Y.0028.120411T0300Z-120411T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 159 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT WEDNESDAY. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 15
2 follow-up statements
860 WHUS72 KILM 110223 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1023 PM EDT TUE APR 10 2012 AMZ250-252-111000- /O.CON.KILM.SC.Y.0028.120411T0300Z-120411T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1023 PM EDT TUE APR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT...BECOMING NORTHWEST. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TRA
688 WHUS72 KILM 111010 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 610 AM EDT WED APR 11 2012 AMZ250-252-111200- /O.EXP.KILM.SC.Y.0028.000000T0000Z-120411T1000Z/ /O.NEW.KILM.SC.Y.0029.120411T1010Z-120411T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 610 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WINDS AND SEAS...WEST TO NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FT EXCEPT UP TO 6 FT OUTER WATERS OFF CAPE FEAR THROUGH MID-MORNING. DOMINATE PERIODS WILL RUN 4 TO 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 10, 1:40 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 10, 1:40 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
140 PM EDT TUE APR 10 2012
.SYNOPSIS...
THE FIRST IN A SERIES OF DRY COLD FRONTS WILL MOVE ACROSS THE
REGION TONIGHT. BREEZY CONDITIONS AND NOTICEABLE COOLING WILL
RESULT FOR WEDNESDAY AND THURSDAY. A WARMING TREND WILL BEGIN
FRIDAY AND CONTINUE INTO NEXT WEEK AS AN UPPER RIDGE BUILDS OVER
THE AREA.
&&
.NEAR TERM /THROUGH 6 AM WEDNESDAY/...
AS OF 1:40 PM TUESDAY...MAIN FORECAST CHALLENGE FOR THE NEAR TERM IS
POPS ASSOCIATED WITH FRONT/TROUGH CURRENTLY MOVING ACROSS THE
TENNESSEE VALLEY. THIS FEATURE IS ASSOCIATED WITH A STRENGTHENING
MID LEVEL TROUGH CLEARLY DEPICTED ON WATER VAPOR IMAGERY. POTENT
120KT JET MAX WILL MOVE ACROSS THE AREA THIS EVENING WITH THE
FAVORABLE LEFT EXIT REGION MOVING ACROSS WITH 500-700MB OMEGA
MAXIMIZED ACROSS THE NORTH CAROLINA COUNTIES. CROSS SECTIONS SHOW 20
MICROBARS/SECOND BRIEFLY. ALTHOUGH THE TROPOSPHERE IS VERY
DRY...THERE IS A BIT OF MOISTURE UPSTREAM AND PRECIPITABLE WATER
VALUES ALMOST DOUBLE. CITING THESE ELEMENTS...I HAVE INCREMENTALLY
TRENDED POPS UPWARD TO ADVERTISE A ISOLATED COVERAGE FROM 0000
THROUGH 0600 UTC. BOUNDARY LAYER SHOULD REMAIN COUPLED AS THE FRONT
MOVES ACROSS BETWEEN O300 AND 0600 UTC AND THE WARMER MET NUMBERS
LOOK LIKE THE BETTER FORECAST FOR OVERNIGHT LOWS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...CHILLY PERIOD ON TAP WITH REGION REMAINING
UNDER THE INFLUENCE OF AN UNSEASONABLY STRONG EAST COAST LONGWAVE 5H
TROUGH. DEEP WEST TO NORTHWEST FLOW AND CONVERGENCE ALOFT ENHANCED
BY EXITING 5H TROUGH AXIS WILL KEEP THE REGION DRY. SKIES WILL
REMAIN MOSTLY CLEAR THROUGH THE PERIOD WITH PRECIPITABLE WATER
VALUES HOVERING AROUND A QUARTER INCH AND STRONG SUBSIDENCE PRESENT.
BIG CONCERN WILL BE THE UNSEASONABLY COOL TEMPERATURES. COLD
ADVECTION FOLLOWING THE TUE NIGHT FRONT STARTS TO WANE WED
AFTERNOON...BUT NOT BEFORE A SIGNIFICANT COOL DOWN. DESPITE FULL SUN
ON WED TEMPS WILL STRUGGLE TO BREAK 60. DEEP MIXING AND STRONG WINDS
ALOFT WILL MAKE FOR BREEZY CONDITIONS WED. GUSTS AROUND 20 MPH WILL
BE POSSIBLE.
OF MORE IMPORTANCE WED NIGHT LOWS WILL FLIRT WITH FREEZING INLAND.
DESPITE -2C 850 TEMPS AND PARTIAL THICKNESS VALUES HEARKENING BACK
TO LATE JANUARY THINK THE AREA WILL ESCAPE A FREEZE...AT LEAST FOR
WED NIGHT. GRADIENT SHOULD SUPPORT WINDS ALL NIGHT...BOUNDARY LAYER
WIND SPEEDS EXPECTED TO BE HIGHER THAN 10 KT. THERE ARE ALSO A FEW
FACTORS SOME OF THE GUIDANCE MAY NOT FULLY GRASP. FOR STARTERS WHAT
IMPACT WILL THE WARM SOIL TEMPS ACROSS THE CENTRAL US PLAY IN
MODIFYING THE AIR MASS. LOCALLY SOIL TEMPERATURES ARE WELL ABOVE
CLIMO...TRESS HAVE LEAFED OUT MEANING EVAPOTRANSPIRATION WILL BE
ADDING SOME MOISTURE OVERNIGHT. ADDITIONALLY THE LEAVES ON THE TREES
MAY LIMIT WHAT LITTLE RADIATIONAL COOLING COMPONENT THERE IS. AS IT
STANDS THE LATEST TEMP FORECAST FOR WED NIGHT KEEPS LOWS ABOVE
FREEZING. ALSO NOT SOLD ON FROST POTENTIAL. IF BOUNDARY LAYER WINDS
ARE AS STRONG AS EXPECTED DO NOT EXPECT TO SEE MUCH IN THE WAY OF
FROST THU MORNING.
CANADIAN HIGH MOVES OVERHEAD LATE THU WITH APRIL SUN WORKING TO
MODIFY THE AIR MASS. ALTHOUGH THE AIR MASS IS WARMING TEMPERATURES
WILL START OUT LOWER THU MORNING. THE NET RESULT IS HIGHS VERY
SIMILAR TO WED...THOUGH WITHOUT THE GUSTY WINDS IT WILL FEEL WARMER.
FREEZING TEMPS WILL BE A REAL CONCERN THU NIGHT. WINDS WILL BE LIGHT
THU NIGHT WITH RIDGE AXIS CLOSE BY AND SKIES REMAIN CLEAR. THE ONLY
POTENTIAL SAVING GRACE WILL COME IN THE FORM OF THE ENVIRONMENTAL
FACTORS MENTIONED ABOVE CONCERNING WED NIGHT. PARTIAL THICKNESS
VALUES SUGGEST A STRONG POSSIBILITY OF LOWS AT OR BELOW FREEZING FOR
AN HOUR OR 2 AWAY FROM THE COAST. ALSO THINK FROST MAY BE AN ISSUE
AWAY FROM THE COAST. HAVE ADDED PATCHY FROST BUT THIS MAY NEED TO BE
INCREASED TO AREAS OR EVEN WIDESPREAD DEPENDING ON HOW THE FORECAST
SHAKES OUT.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3 AM TUESDAY...REGION QUICKLY TRANSITIONS TO A SUMMER LIKE
PATTERN AS HIGH PRESSURE SHIFTS OFFSHORE UNDER A BUILDING 5H RIDGE.
EXTENDED PERIOD CONTINUES TO LOOK DRY WITH SUBSIDENCE UNDER THE
BUILDING RIDGE ALOFT MORE THAN OFFSETTING THE GRADUAL LOW LEVEL
MOISTURE RETURN OVER THE WEEKEND AND INTO NEXT WEEK. SKIES WILL
CONTINUE TO BE CLEAR TO MOSTLY CLEAR LEAVING MAINLY A TEMPERATURES
FORECAST. SURFACE HIGH OVERHEAD FRI SHIFTS OFFSHORE OVERNIGHT WITH
WEAK WARM ADVECTION DEVELOPING. HIGHS FRI WILL BE NEAR TO SLIGHTLY
BELOW CLIMO THOUGH WARMER THAN WED/THU. FRI NIGHT LOOKS TRICKY AS
GRADIENT REMAINS LIGHT AND LOW LEVEL COLD AIR TENDS TO HANG AROUND
ONE LAST NIGHT. ALTHOUGH 850 TEMPS WARM FRI NIGHT THE LOW LEVEL
THICKNESS VALUES MORE OR LESS HOLD STEADY AND SUGGEST LOWS IN THE
MID 40S. SAT AND BEYOND THE WARM UP IS ON WITH LOW AND MID LEVEL
WARM ADVECTION ENHANCED BY SUBSIDENCE ALOFT AND TEMPERATURES
CLIMBING ABOVE TO WELL ABOVE CLIMO.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
AS OF 18Z...ALL TERMINALS ARE VFR THIS AFTERNOON AND ARE EXPECTED TO
REMAIN VFR THROUGH THE DAY. AS A SECOND AND STRONGER COLD FRONT
APPROACHES LIGHT WEST WINDS ARE EXPECTED TO INCREASE AND BECOME
SOUTHWEST AT MYR/CRE/ILM AND SOUTHWEST TO WEST-SOUTHWEST AT FLO/LBT.
WIND SPEEDS WILL GRADUALLY INCREASE AS THE PRESSURE GRADIENT
INCREASES WITH OCCASIONAL GUSTS TO 20-25 KNOTS BY MID-LATE
AFTERNOON. THE LOW LEVELS ARE EXPECTED TO REMAIN DRY WITH LOW
DEWPOINTS...BUT IN THE MID AND UPPER LEVELS SUFFICIENT MOISTURE IS
AVAILABLE THAT ALONG WITH IMPRESSIVE LIFT AHEAD OF THE FRONT
MID-LEVEL CEILINGS WILL LIKELY DEVELOP THIS AFTERNOON. THE CHANCE OF
PRECIPITATION WILL BE LOW BUT WOULD NOT BE SURPRISED TO SEE SOME
VIRGA DEVELOP. ADDED VCSH TO COVER VIRGA IN THE TERMINAL FLIGHT
PATTERNS.
WIND GUSTS WILL DIMINISH AFTER SUNSET AS THE FRONT APPROACHES. THE
FRONT WILL MOVE THROUGH THE TERMINALS LATE IN THE EVENING TO AROUND
MIDNIGHT WITH NO SIGNIFICANT WEATHER EXCEPT FOR A WINDSHIFT TO THE
NORTHWEST TO NORTH. VFR EXPECTED AFTER SUNRISE WITH WINDS NORTHWEST
10-20 KNOTS.
EXTENDED OUTLOOK...EXPECT VFR THROUGH VALID PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:40 PM TUESDAY...WINDS WILL PICK UP STEAM THROUGHOUT THE
AFTERNOON AND ESPECIALLY DURING THE EVENING/OVERNIGHT HOURS AS A
STRONG COLD FRONT MOVES ACROSS THE AREA. CURRENTLY...BUOYS ARE
BARLEY REGISTERING DOUBLE DIGITS BUT WITH A 35 TO 40 KNOT JET MOVING
ACROSS THE WATERS BETWEEN 0000 AND 0600 UTC...EXPECT WINDS TO
INCREASE TO 20-25 KNOTS FROM THE WEST THEN EVENTUALLY NORTHWEST.
WILL RAISE A SMALL CRAFT ADVISORY TO ADDRESS FOR THE NORTH CAROLINA
WATERS WITH A CAUTIONARY STATEMENT FOR THE SOUTH CAROLINA WATERS.
SEAS WILL INCREASE FROM 2-3 FEET TO 4-6 FEET BRIEFLY WITHE THE
HIGHER SEAS OFFSHORE COURTESY OF THE OFFSHORE FLOW.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...PERIOD WILL BE MARKED BY DECREASING NORTHWEST
FLOW AS HIGH PRESSURE BUILDS SOUTH FROM CENTRAL CANADA. 15 TO 20 KT
OFFSHORE FLOW WED MORNING CONTINUES INTO THE AFTERNOON BEFORE SPEEDS
START TO DROP AS GRADIENT BRIEFLY RELAXES WED EVENING. SPEEDS PICK
BACK UP LATE WED NIGHT AS 1 FINAL SURGE OF COLD AIR ARRIVES. DO NOT
THINK WINDS WILL REACH A SUSTAINED 20 KT SO AT THIS POINT LOOKS LIKE
SCEC HEADLINES MAY NOT BE NEEDED. SURGE EASES LATE THU MORNING IN
RESPONSE TO GRADIENT RELAXING. OFFSHORE FLOW DROPS INTO THE 10 TO 15
KT RANGE BY THU AFTERNOON WITH SPEEDS CONTINUING TO DECREASE AND
VEER TO NORTHEAST LATE THU NIGHT. STRONG OFFSHORE FLOW WED AND WED
NIGHT MAY RESULT IN SEAS BRIEFLY TOUCHING 5 FT IN THE VICINITY OF 20
NM BUT OTHER WISE SEAS WILL RUN 2 TO 4 FT. AS SPEEDS START TO
DECREASE THU SEAS WILL DIMINISH...DROPPING TO 3 FT OR LESS BY MIDDAY
AND UNDER 3 FT THU NIGHT.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...HIGH PRESSURE OVER THE WATERS FRI DRIFTS SLOWLY
EAST FRI NIGHT INTO SATURDAY. AS THIS HAPPENS LOW LEVEL LIGHT
OFFSHORE FLOW FRI WILL BECOME LIGHT AND VARIABLE INTO SAT. SEAS MAY
RUN 2 TO 3 FT AT THE START OF THE PERIOD BUT DROP TO 2 FT OR LESS
FRI AFTERNOON INTO SAT. HIGH MOVES FARTHER OFF THE COAST SAT WITH
LIGHT SOUTHERLY FLOW DEVELOPING. SEAS MAY EXPERIENCE A SLIGHT BUMP
FROM THE DEVELOPING SOUTHERLY FLOW LATE IN THE PERIOD...BUT 3 FT OR
LESS SHOULD COVER IT.
&&
.FIRE WEATHER...
AS OF 3 AM TUESDAY...RED FLAG WARNING RAISED FOR THE 6
NORTHERNMOST COUNTIES WITHIN THE ILM CWA. MIN RH FIELDS WILL MEET
THE REQUIRED THRESHOLDS FOR RAISING A RFW...HOWEVER SUSTAINED
WINDS AT 20+ MPH AN/OR WIND GUSTS 30+ MPH HAVE BEEN THE PROBLEM
CHILD. THE BEST LOCATIONS FOR THE LATTER TO OCCUR WILL LIE ACROSS
THOSE AFOREMENTIONED COUNTIES. ELSEWHERE...WILL ISSUE AN SPS FOR
INCREASED FIRE DANGER.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
SCZ017-024.
NC...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
NCZ087-096-105.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
WEDNESDAY FOR AMZ250-252.
&&
NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...DCH/SGL
FIRE WEATHER...DCHHazardous weather outlook, Apr 10, 4:25 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 425 AM EDT TUE APR 10 2012 AMZ250-252-254-256-111000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 425 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-110-SCZ054-056-111000- COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 425 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. FIRE WEATHER CONCERNS...RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS THIS AFTERNOON...WITH WINDS JUST BELOW THRESHOLDS FOR THE ISSUANCE OF A RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR THURSDAY AND FRIDAY... THERE IS A POTENTIAL FOR WIDESPREAD 30S FOR LOWS EACH MORNING... WITH TEMPERATURES FLIRTING WITH THE FREEZING MARK INLAND DURING THURSDAY MORNING. THIS COULD LEAD TO DAMAGE TO SENSITIVE OR YOUNG PLANTS AND CROPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-106-SCZ017-024-111000- ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DILLON- 425 AM EDT TUE APR 10 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR THURSDAY AND FRIDAY... THERE IS A POTENTIAL FOR WIDESPREAD 30S FOR LOWS EACH MORNING...WITH TEMPERATURES FLIRTING WITH THE FREEZING MARK INLAND DURING THURSDAY MORNING. THIS COULD LEAD TO DAMAGE TO SENSITIVE OR YOUNG PLANTS AND CROPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-107-109-SCZ023-032-033-039-053-055-111000- COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-DARLINGTON-FLORENCE- MARION-WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 425 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. FIRE WEATHER CONCERNS...RELATIVE HUMIDITY VALUES WILL REACH CRITICAL LEVELS THIS AFTERNOON...WITH WINDS JUST BELOW THRESHOLDS FOR THE ISSUANCE OF A RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR THURSDAY AND FRIDAY... THERE IS A POTENTIAL FOR WIDESPREAD 30S FOR LOWS EACH MORNING...WITH TEMPERATURES FLIRTING WITH THE FREEZING MARK INLAND DURING THURSDAY MORNING. THIS COULD LEAD TO DAMAGE TO SENSITIVE OR YOUNG PLANTS AND CROPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DOUGH
In the hours before
Special weather statement, Apr 10, 9:23 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 923 AM EDT TUE APR 10 2012 NCZ099-107>110-SCZ023-032-033-039-053>056-102200- COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-DARLINGTON-FLORENCE-MARION-WILLIAMSBURG- INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...WILMINGTON... CAROLINA BEACH...WRIGHTSVILLE BEACH...LELAND...BOLIVIA... SHALLOTTE...OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND... SOUTHPORT...DARLINGTON...FLORENCE...MARION...KINGSTREE...CONWAY... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...ANDREWS... GEORGETOWN...MURRELLS INLET 923 AM EDT TUE APR 10 2012 ...INCREASED FIRE DANGER THIS AFTERNOON THROUGH EARLY EVENING... A VERY DRY AIR MASS...WARM TEMPERATURES...AND BREEZY AND GUSTY WESTERLY WINDS WILL CREATE AN ENHANCED FIRE DANGER TODAY. A WEAK BUT DRY COLD FRONT HAS DROPPED SOUTH OF THE AREA EARLIER THIS MORNING. EVEN DRIER AIR WILL INFILTRATE THE REGION TODAY... LOWERING RELATIVE HUMIDITY TO CRITICAL THRESHOLDS OF 15 TO 25 PERCENT. WESTERLY WINDS IN THE 10 TO 20 MPH RANGE WILL GUST AS HIGH AS 25 MPH THIS AFTERNOON. THE TWO PARAMETERS COMBINED WILL FALL JUST SHORT OF THE REQUIREMENTS TO ISSUE A RED FLAG WARNING. THE LOW RELATIVE HUMIDITY VALUES...GUSTY WESTERLY WINDS...AND DRY SURFACE FUELS...WILL COMBINE TO GREATLY ENHANCE THE RISK FOR WILD FIRES AND HOME BURNING TO QUICKLY SPREAD AND BURN OUT OF CONTROL. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS AT THIS TIME. ACCIDENTAL ESCAPED DEBRIS BURNS ARE LIKELY THE NUMBER ONE CAUSE OF WILDFIRES. ALSO...BE CAREFUL WITH HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT...OR SMOKING IN WILD-LAND AREAS. PLEASE REFER TO YOUR LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU CAN BURN TODAY. 15
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:01 AM EDT | Red Flag Warning | ILM | Dillon, Marlboro | 16 hr |
| Apr 10, 7:49 PM EDT | Special Weather Statement | ILM | Florence, Marion | 26 min |
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.